Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 16, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 6, 2022, 4:15 AM CDT for 27 counties in Kansas. It took effect at Apr 7, 2022, 10:00 AM CDT. It was in force for 10 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 6, 2022, 4:15 AM CDT (09:15 UTC)
- In effect from
- Apr 7, 2022, 10:00 AM CDT
- Expired
- Apr 7, 2022, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 10:15 AM CDT | NON-TSTM WND GST 58 | 1 Ese Scott State Lake, KS | MESONET STATION K5SCT 1 ESE SCOTT STATE LAKE. |
| Apr 7, 10:26 AM CDT | NON-TSTM WND GST 59 | 3 Nw Pierceville, KS | ASOS STATION KGCK GARDEN CITY. |
| Apr 7, 10:45 AM CDT | NON-TSTM WND GST 64 | 1 Ene Garden City, KS | MESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY. |
| Apr 7, 11:42 AM CDT | NON-TSTM WND GST 58 | 4 Ne Hayne, KS | MESONET STATION UR350 4.4 NE HAYNE (UPR). |
| Apr 7, 11:50 AM CDT | NON-TSTM WND GST 62 | 3 Nw Pierceville, KS | ASOS STATION KGCK GARDEN CITY. |
| Apr 7, 12:09 PM CDT | NON-TSTM WND GST 58 | 5 Wnw Elkhart, KS | MESONET STATION CW8810 ELKHART. |
| Apr 7, 12:10 PM CDT | NON-TSTM WND GST 60 | 1 S Coolidge, KS | MESONET STATION K5COO US-50 @ MP 4.4 SYRACUSE. |
| Apr 7, 12:15 PM CDT | NON-TSTM WND GST 58 | 1 N Syracuse, KS | AWOS STATION K3K3 SYRACUSE. |
| Apr 7, 12:46 PM CDT | NON-TSTM WND GST 58 | 11 S Big Bow, KS | MESONET STATION EW7515 JOHNSON. |
| Apr 7, 2:00 PM CDT | NON-TSTM WND DMG | 4 Ene Bloom, KS | TRUCK AND TRAILER ROLLOVER. |
| Apr 7, 3:54 PM CDT | NON-TSTM WND GST 60 | 3 Nw Pierceville, KS | ASOS STATION KGCK GARDEN CITY. |
| Apr 7, 4:06 PM CDT | WILDFIRE | 6 Ssw Meade State Park, KS | WILDFIRE ALONG HIGHWAY 23 FROM NEAR OKLAHOMA LINE TO SOUTH OF THE MEADE STATE PARK BEND. |
| Apr 7, 4:54 PM CDT | NON-TSTM WND GST 61 | 3 Nw Pierceville, KS | ASOS STATION KGCK GARDEN CITY. |
| Apr 7, 5:54 PM CDT | NON-TSTM WND GST 58 | 3 Nw Pierceville, KS | ASOS STATION KGCK GARDEN CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2360 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 807 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800 WWUS83 KDDC 060915 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 415 AM CDT Wed Apr 6 2022 KSZ030-031-043>046-061>066-074>081-084>090-070100- /O.UPG.KDDC.FW.A.0011.220407T1700Z-220408T0100Z/ /O.NEW.KDDC.FW.W.0016.220407T1700Z-220408T0200Z/ /O.CON.KDDC.FW.W.0015.220406T1700Z-220407T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 415 AM CDT Wed Apr 6 2022 /315 AM MDT Wed Apr 6 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045... 046...061...062...063...064...065...066...074...075...076...077... 078...079...080...081...084...085...086...087...088...089 AND 090... ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...062... 063...064...065...066...074...075...076...077...078...079...080... 081...084...085...086...087...088...089 AND 090... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Northwest 35 to 45 mph with gusts up to 60 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
5 follow-up statements
596 WWUS83 KDDC 061829 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 129 PM CDT Wed Apr 6 2022 KSZ030-031-043>046-061>066-074>081-084>090-080100- /O.EXT.KDDC.FW.W.0016.220407T1700Z-220408T0100Z/ /O.CON.KDDC.FW.W.0015.000000T0000Z-220407T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 129 PM CDT Wed Apr 6 2022 /1229 PM MDT Wed Apr 6 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...062...063...064...065... 066...074...075...076...077...078...079...080...081...084...085... 086...087...088...089 AND 090... ...RED FLAG WARNING NOW IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ THURSDAY FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...062... 063...064...065...066...074...075...076...077...078...079...080... 081...084...085...086...087...088...089 AND 090... * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Northwest 40 to 50 mph with gusts up to 60 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
580 WWUS83 KDDC 070031 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 731 PM CDT Wed Apr 6 2022 KSZ030-031-043>046-061>066-074>081-084>090-071200- /O.EXP.KDDC.FW.W.0015.000000T0000Z-220407T0100Z/ /O.CON.KDDC.FW.W.0016.220407T1700Z-220408T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 731 PM CDT Wed Apr 6 2022 /631 PM MDT Wed Apr 6 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045... 046...061...062...063...064...065...066...074...075...076...077... 078...079...080...081...084...085...086...087...088...089 AND 090... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...062...063...064...065... 066...074...075...076...077...078...079...080...081...084...085... 086...087...088...089 AND 090... * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Northwest 35 to 45 mph with gusts up to 60 mph. * Relative Humidity...As low as 9 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
844 WWUS83 KDDC 070423 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1123 PM CDT Wed Apr 6 2022 ...Intense Northwest Winds and Extreme Fire Danger Thursday... KSZ030-031-043>046-061>066-074>081-084>090-080100- /O.EXT.KDDC.FW.W.0016.220407T1500Z-220408T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 1123 PM CDT Wed Apr 6 2022 /1023 PM MDT Wed Apr 6 2022/ ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 8 PM CDT /7 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061... 062...063...064...065...066...074...075...076...077...078...079... 080...081...084...085...086...087...088...089 AND 090... * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Northwest 35 to 45 mph with gusts up to 65 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fires that start will have extreme fire behavior, spread quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
195 WWUS83 KDDC 071915 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 215 PM CDT Thu Apr 7 2022 KSZ030-031-043>046-061>066-074>081-084>090-090100- /O.NEW.KDDC.FW.A.0012.220408T1700Z-220409T0100Z/ /O.CON.KDDC.FW.W.0016.000000T0000Z-220408T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 215 PM CDT Thu Apr 7 2022 /115 PM MDT Thu Apr 7 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...062...063...064...065... 066...074...075...076...077...078...079...080...081...084...085... 086...087...088...089 AND 090... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...062...063...064...065... 066...074...075...076...077...078...079...080...081...084...085... 086...087...088...089 AND 090... The National Weather Service in Dodge City has issued a Fire Weather Watch, which is in effect from Friday afternoon through Friday evening. * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Northwest 30 to 40 mph with gusts up to 50 to 60 mph Thursday afternoon and evening. Northwest winds 15-25 mph with gusts up to 30 to 35 mph Friday afternoon and evening. * Relative Humidity...As low as 10 percent. * Temperatures...In the upper 50s to low 60s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
412 WWUS83 KDDC 080033 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 733 PM CDT Thu Apr 7 2022 KSZ030-031-043>046-061>066-074>081-084>090-081200- /O.EXP.KDDC.FW.W.0016.000000T0000Z-220408T0100Z/ /O.CON.KDDC.FW.A.0012.220408T1700Z-220409T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 733 PM CDT Thu Apr 7 2022 /633 PM MDT Thu Apr 7 2022/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061... 062...063...064...065...066...074...075...076...077...078...079... 080...081...084...085...086...087...088...089 AND 090... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...062...063...064...065... 066...074...075...076...077...078...079...080...081...084...085... 086...087...088...089 AND 090... * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Northwest 15 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 13 percent. * Temperatures...In the upper 50s to low 60s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 6, 4:05 AM CDT, 10 minutes earlier.
Area forecast discussion, Apr 6, 4:05 AM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 405 AM CDT Wed Apr 6 2022 ...Updated short term, long term and fire weather discussion... .SHORT TERM...(Today through Thursday) Issued at 405 AM CDT Wed Apr 6 2022 Very windy conditions are expected the next few days across western and central Kansas. An upper level low pressure system over the Dakotas and western Minnesota continues to deepen as it moves slowly east today. Mid level northwest wind flow around the back side of this system will become more established and strengthen today and especially Thursday over the central High Plains. Model soundings show deep layer mixing all the way up to 600 millibars with unidirectional flow upwards of 45-50 knots through the layer. These winds will begin to mix to the surface later this morning and through the afternoon hours. MOS guidance is producing sustained wind speeds of at least 35 knots at many locations this afternoon so we should see a period of at least 40 mph winds with gusts to around 60 at times. Winds will diminish with the loss of daytime heating but should be occasionally gusty through much of the overnight hours. On Thursday, north to northwest winds will be raising Holy Ned once again. The models show a subtle wave rotating around the west and southwest quadrant of the upper low with a tightening in the mid level geostrophic gradient and increasing 700 millibar winds over western Kansas. MOS output is also suggesting potentially stronger winds at the surface during the day. A High Wind Warning is in effect for central and southwest Kansas today and the High Wind Watch for Thursday has been upgraded to a High Wind Warning. Both today and Thursday will see areas of blowing dust developing as the winds pick up. Blowing Dust advisories may be needed if reduced visibility becomes too widespread. .LONG TERM...(Friday through Tuesday) Issued at 405 AM CDT Wed Apr 6 2022 On Friday the upper low finally gets kicked to the east and northeast as another strong upper level trough moves into western Canada and the northern Rockies. In between these systems, an upper level ridge will move out of the Rockies and across the northern and central Plains from Friday night through Saturday night. There will be some lingering north winds on Friday but not nearly as strong as today and Thursday. Saturday should be very pleasant with relatively light winds and high temperatures in the 70s and lower 80s. Toward the end of the extended period early next week, upper level disturbances will carve out another deep trough over the western CONUS. This will bring increasing chances for precipitation but at this point, a lot of uncertainty remains as to where and how much precipitation will occur. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1143 PM CDT Tue Apr 5 2022 VFR conditions are expected through the first half of this forecast period. North to northwest winds will be gusty off and on through the night before increasing through the morning hours on Wednesday and continuing quite strong through the afternoon hours with gusts to around 50 knots or so. As the winds increase, blowing dust will begin to reduce vsbys down to the 3-5 mile range. IFR vsbys in the 1-3 mile range will be possible at the southwest Kansas terminals during the afternoon. && .FIRE WEATHER... Issued at 405 AM CDT Wed Apr 6 2022 A very dry airmass is advecting into the area early this morning as noted by dewpoints in the single digits to around zero. As temperatures climb today, humidity levels are expected to fall into the 10-20 percent range this afternoon. With very strong winds on the order of 35-45 mph with gusts to 60 mph expected, the stage will be set for very critical fire weather conditions this afternoon. Any wildfire starts will be difficult to control in these conditions. These conditions are expected to return again on Thursday. Red Flag Warnings are in effect for both today and Thursday. && .PRELIMINARY POINT TEMPS/POPS... DDC 60 35 59 30 / 0 0 0 0 GCK 58 33 58 27 / 0 0 0 0 EHA 58 33 60 29 / 0 0 0 0 LBL 60 33 60 27 / 0 0 0 0 HYS 60 35 56 31 / 0 0 0 0 P28 65 39 61 35 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... High Wind Warning from noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM MDT/ this evening for KSZ030-031-043>046-061>065-074>080- 084>089. High Wind Warning from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Thursday for KSZ030-031-043>046-061>065-074>080-084>089. Red Flag Warning from noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM MDT/ this evening for KSZ030-031-043>046-061>066-074>081- 084>090. Red Flag Warning from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Thursday for KSZ030-031-043>046-061>066-074>081-084>090. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Gerard FIRE WEATHER...Gerard
Hazardous weather outlook, Apr 5, 5:18 AM CDT, 22 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 518 AM CDT Tue Apr 5 2022 KSZ030-031-043>046-061>066-074>081-084>090-061000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 518 AM CDT Tue Apr 5 2022 /418 AM MDT Tue Apr 5 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Tonight. Day 1 Discussion ---------------- Critical fire weather conditions are expected to develop over far southwest Kansas this afternoon as gusty west to northwest winds develop along with low relative humidity. See the latest Red Flag Warning product for more information. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Significant risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Very strong north to northwest winds are expected to develop on Wednesday and again on Thursday. Wind gusts to 55-65 mph will be possible especially during the afternoon hours. The strong winds will combine with low relative humidity to create potentially dangerous fire weather conditions. These conditions could redevelop again on Thursday. See the latest High Wind and Red Flag products for more information. Days 2-7 Hazards ---------------- * Wednesday - Fire weather: Extreme risk * Thursday - Fire weather: Extreme risk * Friday - Fire weather: Significant risk * Saturday - Excessive cold: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Sunday - Excessive cold: Elevated risk - Non thunderstorm wind: Limited risk * Monday - Excessive cold: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 4:11 AM CDT | High Wind Warning | DDC | Clark, Comanche, Edwards, Ellis, Finney, Ford and 18 more | 40 hr |
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.